MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC2424C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/14/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an unknown size thoracic aortic aneurysm.It was reported that the patient presented emergently with abdominal pain.Ct exam showed a type iii endoleak "with probable dislocation of aortic stent." additional stent grafts were placed and the leak was resolved.As per the physician the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information : date of death provided.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information was received reported that an angiogram performed after ct confirmed there was a clear separation however the physician was not able to confirm which devices were involved in the separation.The physician also observed that another manufacture's stent had pulled out of the left renal artery and confirmed this was caused by another manufacturers stent.The physician has confirmed that the patient has since expired of unrelated disease recently.Internal film review: the exact cause of the reported type iii endoleak from a stent graft dislocation could not be determined from the non-contrast films provided.The reported detached device could not be confirmed.It is possible that the dislocation may have occurred a long one of the 90 deg acute stent graft bends seen within the descending thoracic.The pre-implant films were not provided, images during implant were not available for review, and the amount of initial component overlap is unknown.It is possible that aneurysmal morphology changes may have contributed to the device dislocation.It could not be determined if this event may have contributed to the patient¿s death.However, per the physician the patient recently expired from an unrelated disease.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7005502
Report Number2953200-2017-01707
Device Sequence Number19170534
Product Code MIH
UDI-Device Identifier00613994797513
UDI-Public00613994797513
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2014
Device Model NumberVAMC2424C100TU
Device Catalogue NumberVAMC2424C100TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/01/2017
Initial Date Received by Manufacturer 10/14/2017
Supplement Date Received by Manufacturer12/01/2017
01/04/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/19/2017
01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR
Patient Weight103